Alert archive / Nebraska / River Flood Warnings in 2016

River Flood Warning 38, NWS Omaha, NE

June 18, 2016Otoe County, Nebraska; Fremont County, Iowa

NWS Omaha, NE issued this river flood warning at Jun 18, 2016, 8:18 PM CDT for Otoe County, Nebraska; Fremont County, Iowa. It took effect at Jun 19, 2016, 1:00 PM CDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2016, 8:18 PM CDT (01:18 UTC)
In effect from
Jun 19, 2016, 1:00 PM CDT
Expired
Jun 20, 2016, 11:30 PM CDT
In force
35 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
Minor

Counties Fremont County, IA, Otoe County, NE

The radar

The Omaha radar (KOAX), 81 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Nebraska City (NEBN1). The gauge peaked at 17.68 ft at Jun 19, 2016, 6:00 PM CDT.

actionminormoderate152006/1906/2006/2106/22
Action stage
17 ft
Minor stage
18 ft
Moderate stage
23 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06807000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Jun 18, 3:12 PM CDT, 5 hours 6 minutes earlier.

Area forecast discussion, Jun 18, 3:12 PM CDT, 5 hours 6 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
312 PM CDT SAT JUN 18 2016

.SHORT TERM...(tonight through Tuesday)
Issued at 308 PM CDT Sat Jun 18 2016

Residents across the CWA are in for a rude awakening on Sunday as
high temps push to near 100 degrees with heat indices reaching
105-110 in some locations. Will opt to let next shift decide where
to delineate any possible headlines.

Precipitation chances coming early next week revolving around
relatively strong surge of cold air advection into the region
associated with a potent vort max traveling along the U.S./Can
border. The leading edge of the surface boundary approaching the CWA
Sunday afternoon. NAM12/GFS20 are in good agreement capping will be
strong...LS values well above 2...during the afternoon hours thus
convection likely being delayed over the northern CWA until early
evening. Models have been consistent the last several runs that
deep layer frontogenetic forcing will turn semi-stagnant with
axis of strongest transverse ageostrophic lift remaining focused
in the vicinity of the CWA at least through Tuesday. And with both
the NAM12/GFS20 showing PWS approaching 2" pooling along the
boundary...conditions will be quite favorable for another round of
significant rainfall accumulations before events end late Tuesday
night. On the bright side...a temporary reprieve from the heat
will be realized Monday and Tuesday with max temps topping out in
the mid 80s.

.LONG TERM...(Tuesday night through Saturday)
Issued at 308 PM CDT Sat Jun 18 2016

ECM and GFS appear to be in good agreement dome of high pressure
aloft will bring hot conditions back to the region heading into next
weekend. And given increasing height...believe precipitation
chances are slim at best.

&&

.AVIATION...(18Z TAFS for KOMA...KLNK...KOFK through 18Z Sunday)
Issued at 1221 PM CDT Sat Jun 18 2016

VFR conditions are likely through the TAF cycle. A cu field was
developing from north central into east central NE, and that could
affect the TAF sites this afternoon, bringing broken ceilings
around 2500-3500 ft. For now, have kept a scattered mention. Cloud
cover should decrease quickly after sunset, with mainly clear
skies tonight into Sunday morning. Winds will be out of the
southeast this afternoon and tonight, becoming southerly and
increasing to around 10-15kt by mid-morning Sunday.

&&

.OAX Watches/Warnings/Advisories...
NE...None.
IA...None.
&&

SHORT TERM...DEE
LONG TERM...DEE
AVIATION...Mayes
Hazardous weather outlook, Jun 18, 3:53 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
353 PM CDT SAT JUN 18 2016

NEZ033-043>045-051-052-066-191100-
CUMING-COLFAX-DODGE-WASHINGTON-SAUNDERS-DOUGLAS-LANCASTER-
353 PM CDT SAT JUN 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

HEAVY RAIN FROM OVERNIGHT STORMS HAS CAUSED FLOODING OF ROADS AND
LOW WATER CROSSINGS...ESPECIALLY IN NORTHEAST AND EAST CENTRAL
NEBRASKA. SEVERAL RIVERS AND STREAMS ARE OUT OF THEIR BANKS AND
FLOODING.

HEAT INDICES ON SUNDAY MAY REACH 105-110 DEGREES OVER A LARGE
PART OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS FROM SUNDAY NIGHT THROUGH
TUESDAY NIGHT WHEN A COLD FRONT MOVES INTO THE REGION AND THEN
STALLS OUT OVER EASTERN NEBRASKA AND SOUTHWEST IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED SUNDAY.

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>032-034-
042-050-053-065-067-068-078-088>093-191100-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-BURT-PLATTE-BUTLER-SARPY-SEWARD-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
353 PM CDT SAT JUN 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

HOT AND HUMID CONDITIONS ARE EXPECTED ON SUNDAY WITH HEAT INDICES
REACHING 105-110 DEGREES OVER A LARGE PART OF THE OUTLOOK AREA.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS FROM SUNDAY NIGHT THROUGH
TUESDAY NIGHT AS A COLD FRONT MOVES INTO THE REGION AND THEN
STALLS OUT OVER EASTERN NEBRASKA AND SOUTHWEST IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SUNDAY.

In the hours before

Local storm report, Jun 18, 3:16 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
316 PM CDT SAT JUN 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       HOWELLS                 41.72N 97.00W
06/18/2016  M4.06 INCH       COLFAX             NE   CO-OP OBSERVER

&&

BMAYES

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:18 PM CDTRiver Flood WarningOAXNemaha69 hr
Jun 18, 8:18 PM CDTRiver Flood WarningOAXRichardson66 hr
Jun 19, 9:46 AM CDTRiver Flood WarningOAXCass44 hr

Nearby

River Flood Warnings in Nebraska, 2016River Flood Warnings in Iowa, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.